News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Dental work and rheumatic heart disease


 d.thomsen@ascc.as - Mon Jan 24, 2005 10:06 pm

Hello,
I have hypertension for year and half taking vasotec. Have RHD take bicillin shot uptodate but have abscess on tooth for about a month now. Dentist will not remove because I'm having dizziness, feel like fainting, nausea and intense headaches. Have been experiencing shortness in breath for two weeks now as well as palpitations but cannot get into medical clinic to see a doctor. Long waiting lines and ER see me and then refer me to clinic. Please help as I'm worried, don't know when I can get tooth pulled and have other dental work needed. The dizziness and nausea leave me very tired. Have no chest pain just shortness in breath and palpitations even when sitting or laying down in relaxing position. Was prescribed amoxicillin by dentist for tooth. Only know allergy is aspirin (became allergic 2 yrs ago). Not sure about drug interactions?
 Dr. Yasser Mokhtar - Thu Feb 24, 2005 12:32 am

User avatar Dear Guest,

What is the exact heart lesion that you have secondary to rheumatic fever?

i think that you can safely stop the long acting penicillin now.

i think you have to be seen by your doctor and i think that you need to have an echocardiogram (unless you had one recently).

Regarding your tooth problem, i think that your dentist can pull your tooth out without problems but as usual you will have to take antibiotics prophylaxis to prevent infection of the diseased valves.

i can not tell you exactly what is causing your symptoms but it can be related to your palpitations, if they are fast, they can lead to this fainting like feeling and the dizziness.

These symptoms can also be caused by progression of certain valve lesions (but i don't know what kind of heart lesion you exactly have).

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here